hi I just got a call from a nurse at
investigation might be required
elevated levels of the liver enzymes can be caused by various disorders including many minor ones. Toxicity is always a consideration. Drugs (including OTC drugs and supplements) are the main suspects. If you've not used any drug then this is out of the question. Please note though that the elevation may become evident even weeks after the initial insult. Adderall is not expected to cause liver toxicity.
Viral infections may also cause elevations in the liver enzymes. If you can recall any recent illnesses then you might find a potential answer there.
Other potential causes include structural liver disorders (like tumors), autoimmune disorders (like autoimmune hepatitis), etc. Sometimes muscular "disorders" may cause an elevated AST (SGOT) and raise false concerns for liver diseases. Working out hard may cause AST elevation for example.
The results are important in order to do an appropriate assessment. Your symptoms (if any) are also important in this regard.
Please upload the tests to help me get a better idea of your situation. Perhaps you can ask the nurse to attach the report to an email message and send it to you.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Suggest treatment for splenic cyst
- What causes dry throat?
- What causes itching in breast?
- What causes chest pain and heart burn?
- Suggest treatment for pain in heels
- Can i take Paxil along with Clonidine?
- Suggest ways to manage diabetes
- Does taking Plaquinel for lupus affect the memory?
- What does an enlarged lymph node on neck indicate?
- Is infection possible by touching a dead bird despite using a disinfectant?